Alert archive / Utah / Red Flag Warnings in 2010

Red Flag Warning 1, NWS Salt Lake City, UT

April 12, 2010

NWS Salt Lake City, UT issued this red flag warning at Apr 12, 2010, 9:41 AM MDT. It took effect at Apr 12, 2010, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2010, 9:41 AM MDT (15:41 UTC)
In effect from
Apr 12, 2010, 12:00 PM MDT
Expired
Apr 12, 2010, 8:00 PM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WWUS85 KSLC 121541
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
941 AM MDT MON APR 12 2010

UTZ445>447-449-130200-
/O.NEW.KSLC.FW.W.0001.100412T1800Z-100413T0200Z/
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
SOUTHERN SAN JUAN COUNTY-
941 AM MDT MON APR 12 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW 
RELATIVE HUMIDITIES AND GUSTY WINDS FOR ELEVATIONS BELOW 7000 FEET 
IN SOUTHEAST UTAH IN FIRE WEATHER ZONES 445...446...447 AND 449...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
SOUTHEAST UTAH BELOW 7000 FEET FOR LOW RELATIVE HUMIDITY...STRONG
GUSTY WINDS AND DRY FUELS. 

THIS WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES IN UTAH:
445...446...447 AND 449.

A STRONG COLD FRONT IN EASTERN NEVADA THIS MORNING WILL MOVE
ACROSS UTAH THIS AFTERNOON. SUSTAINED SOUTHERLY WINDS WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS GREATER THAN 30 MPH BY MIDDAY
TODAY AHEAD OF THIS COLD FRONT. IN THE WARM AIR AHEAD OF THE
FRONT...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Apr 12, 4:53 AM MDT, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 12, 4:53 AM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
453 AM MDT MON APR 12 2010

.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM ALONG THE NORTHERN
CALIFORNIA COAST WILL MOVE EAST INTO THE GREAT BASIN TODAY. THE
SYSTEM WILL EXIT UTAH EARLY TUESDAY...ALLOWING WEAK HIGH PRESSURE
ALOFT TO RETURN MIDWEEK.

&&

.DISCUSSION...UPPER LOW NOTED IN WATER VAPOR IMAGERY ALONG THE
NORTHERN CA COASTLINE WILL MOVE INLAND TODAY...THEN SLOWLY
TRANSLATE EASTWARD ACROSS THE GREAT BASIN TONIGHT. ASSOCIATED COLD
FRONT CURRENTLY STRETCHES ACROSS CENTRAL NV...AND IS EXPECTED TO
PUSH EASTWARD INTO WESTERN UT BY EARLY THIS AFTERNOON.

AHEAD OF THIS BOUNDARY STRONG SOUTH WINDS WILL PERSIST THROUGH
THE MORNING HOURS ACROSS THE SOUTHWESTERN PORTION OF THE FORECAST
AREA. MODELS DO SUGGEST FLOW ALOFT TO WEAKEN AND VEER BY EARLY
AFTERNOON ACROSS SOUTHWEST UT...THUS HAVE LEFT GOING EXPIRATION
TIME OF 18Z FOR THIS AREA. FURTHER EAST WINDS ARE EXPECTED TO PEAK
THIS AFTERNOON ACROSS EASTERN VALLEYS AND HAVE MAINTAINED GOING
WIND ADVISORY FOR THESE AREAS AS WELL. DRY SLOT NOTED IN IR
IMAGERY ACROSS SOUTHERN UT MAY AID GUST POTENTIAL THIS AFTERNOON
AS WELL GIVEN BETTER MIXING.

ANTICIPATE BAND OF SHOWERS/THUNDERSTORMS TO ACCOMPANY FRONT AS IT
PUSHES THROUGH WESTERN UT THIS AFTERNOON. IN THE WAKE OF THIS
BOUNDARY A MOIST AND UNSTABLE WESTERLY FLOW ALOFT WILL PERSIST
OVERNIGHT AND THROUGHOUT MUCH OF THE DAY TUESDAY. AS A RESULT
ANTICIPATE OROGRAPHIC SNOWFALL TO PERSIST ACROSS HIGHER TERRAIN OF
NORTHERN UT...AND HAVE ISSUED WINTER WX ADVISORY FOR ZONES 7 AND 8
THROUGH EARLY TUESDAY EVENING. LATER SHIFTS MAY NEED TO CONSIDER
EXTENDING THIS ADVISORY INTO WASATCH PLATEAU OR POSSIBLY THE
CENTRAL MOUNTAINS AS WELL.

IN THE WAKE OF THIS SYSTEM A GENERALLY MILD SOUTHWESTERLY FLOW IS
EXPECTED TO DEVELOP FOR THE MIDDLE TO LATTER PORTION OF THE
WEEK...AS A MID LEVEL TROUGH REDEVELOPS JUST OFF THE PACIFIC
COAST. BOTH THE 00Z GFS AND EC EJECT A WAVE INLAND SOMETIME DURING
THE FRIDAY/SATURDAY TIME...AND HAVE KEPT POPS NEAR OR SLIGHTLY
ABOVE CLIMO FOR THIS TIMEFRAME.

&&

.AVIATION...SOUTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL INTO
THE AFTERNOON. A COLD FRONT WILL PUSH ACROSS THE AREA THIS
AFTERNOON...ARRIVING BETWEEN 20-22Z. HIGH END MVFR CONDITIONS ARE
POSSIBLE IN RAIN BEHIND THE FRONT THROUGH 02Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING
     FOR UTZ013-020-021.

     WIND ADVISORY UNTIL NOON MDT TODAY FOR UTZ015-016.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 PM MDT TUESDAY FOR
     UTZ007-008.

     WIND ADVISORY UNTIL NOON MDT TODAY FOR UTZ517-518.

WY...NONE.
&&

SEAMAN/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 12, 5:14 AM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
514 AM MDT MON APR 12 2010

UTZ001>011-WYZ021-131200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-SOUTHWEST WYOMING-
514 AM MDT MON APR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH
AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PUSH THROUGH NORTHERN UTAH AND SOUTHWEST WYOMING
THIS AFTERNOON THROUGH THIS EVENING. VALLEY RAIN AND MOUNTAIN SNOW
CAN BE EXPECTED ALONG AND BEHIND THIS FRONT...ALONG WITH A CHANCE
OF THUNDERSTORMS. SEE THE LATEST WINTER WEATHER STATEMENT FOR
ADDITIONAL DETAILS ON MOUNTAIN SNOWFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOWFALL IS EXPECTED TO CONTINUE THROUGH TUESDAY ACROSS THE HIGHER
TERRAIN...WITH SNOW LEVELS FALLING TO THE BENCHES OF THE WASATCH
FRONT BY TUESDAY MORNING.

WARMER AND DRIER CONDITIONS ARE FORECAST TO RETURN FOR THE LATTER
PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ012>016-019>021-517-518-131200-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
514 AM MDT MON APR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH WINDS WILL CONTINUE ACROSS MUCH OF CENTRAL AND
SOUTHERN UTAH TODAY...AHEAD OF AN APPROACHING COLD FRONT. SEE THE
LATEST NON- PRECIPITATION STATEMENT FOR ADDITIONAL DETAILS.

THIS FRONT IS EXPECTED TO MOVE INTO SOUTHWEST UTAH THIS
AFTERNOON...THEN THROUGH THE REMAINDER OF THE AREA BY LATE
EVENING. VALLEY RAIN SHOWERS AND MOUNTAIN SNOW CAN BE EXPECTED
ALONG AND BEHIND THE FRONT...ALONG WITH A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN AND SNOW SHOWERS WILL BE POSSIBLE ACROSS THE AREA THROUGH
TUESDAY...WITH ACCUMULATIONS POSSIBLE ACROSS THE HIGHER TERRAIN.

WARMER AND DRIER CONDITIONS ARE FORECAST TO RETURN FOR THE LATTER
PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:36 AM MDTWinter Weather AdvisorySLC37 hr

Nearby

Red Flag Warnings in Utah, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.